MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012269-20
Medical Device Problem Codes Inflation Problem (1310); Off-Label Use (1494); Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It was reported that the device was used in the anterior tibial artery.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use (ifu) states: the mini trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation (balloon models 2.00 mm only) and balloon dilatation of de novo chronic total coronary occlusions (cto).In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported kink or hole/tear in the shaft and subsequently the inflation issue.Since the device was not returned for analysis, a conclusive cause for the reported complaints could not be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in a mildly calcified and moderately tortuous anterior tibial artery that was 100% stenosed.A 1.5 x 20 mm mini trek balloon catheter was used; however, the distal shaft where the inner/outer member are became kinked which caused a hole in that area.Therefore, the device was unable to inflate as contrast was leaking from the hole.A 2.0 x 40 mm armada 14 balloon catheter was then used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9274887
Report Number2024168-2019-13185
Device Sequence Number10799568
Product Code LOX
UDI-Device Identifier08717648138119
UDI-Public08717648138119
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number1012269-20
Device Lot Number90625G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1